MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 3334800T
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned for evaluation.Pre-repair temperature testing was performed.The following are the pre-repair temperatures: rear ¿ 24.8°c, middle- 24.2°c and nose- 67.0°f.Device evaluation is not complete at this time, completion of evaluation is anticipated.
 
Event or Problem Description
It was reported that during a tympanoplasty surgery the handpiece overheated.The procedure was completed with another handpiece.There was no patient impact.
 
Additional Manufacturer Narrative
Device evaluation has been completed.Analysis found that the inside of the device was deteriorated.There was dirt and rust on the nose, ball, o-ring, motor and bearing.The device also had an abnormal noise.The motor cable assembly, nose, ball, o-ring and bearing were replaced.The device was repaired, tested to all manufacturing product specifications and returned to the customer.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6360930
Report Number1045254-2017-00068
Device Sequence Number39060
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800T
Device Catalogue Number3334800T
Device Lot Number61579600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
03/07/2017
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date04/17/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1